MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD Curve? Access System; system, appendage closure, left atrial
Model Number M635TU80020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported pericardial effusion and cardiac tamponade occurred.A left atrial appendage closure (laac) procedure was being performed.A watchman fxd double curve access system (was) was selected for use.The initial transeptal puncture (tsp) was performed using a non-boston scientific (bsc) needle and intracardiac echo (ice) imaging.Tsp was difficult to visualize tenting and positioning of the needle on the septum.Following tsp, the physician advanced the was sheath.Several minutes later, the patient experienced a pericardial effusion followed by cardiac tamponade.A pericardiocentesis was performed to treat the effusion, draining approximately 2200 ml of blood, which was transfused back to the patient.The physician was able to successfully clip the appendage, and the laac implant procedure was cancelled due to emergent need to stabilize the patient.The patient remained in the hospital for several days while they recover.

Brand Name
WATCHMAN FXD Curve? Access System
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
mary crawford
4100 hamline ave n
arden hills, MN 55112
+1(651)440-0979
MDR Report Key50069970
Report Number2124215-2026-40578
Device Sequence Number10078568
Product Code DQY
UDI-Device Identifier00191506013813
UDI-Public(01)00191506013813(17)290226(10)38712280
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635TU80020
Device Catalogue NumberM635TU80020
Device Lot Number0038712280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date09/04/2026
Date Device Manufactured02/27/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexFemale